Alert archive / West Virginia / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Apr 19, 2011, 4:48 AM EDT for 8 counties in Ohio; 17 counties in West Virginia. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2011, 4:48 AM EDT (08:48 UTC)
- Expired
- Apr 19, 2011, 6:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 25 counties
Athens County, OH, Gallia County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 98 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
243 WGUS61 KRLX 190848 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 448 AM EDT TUE APR 19 2011 OHZ066-067-075-076-083>086-191600- /O.NEW.KRLX.FF.A.0003.110419T0848Z-110419T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS 448 AM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...ATHENS...GALLIA...JACKSON OH...MORGAN... MEIGS...PERRY...VINTON AND WASHINGTON. * UNTIL NOON EDT TODAY * ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL...WILL PASS FROM SOUTHWEST TO NORTHEAST ACROSS THE WATCH AREA THIS MORNING. ISOLATED TOTALS OF GREATER THAN 1.5 INCHES OF RAINFALL ARE POSSIBLE. THIS COULD BE ENOUGH TO CAUSE FLOODING. * SUDDEN RISES ON SMALL STREAMS AND CREEKS ARE POSSIBLE. SOME STREAMS COULD EVEN COME OUT OF THEIR BANKS...AFFECTING NEARBY ROADS AND RESIDENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
622 WGUS61 KRLX 191423 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 1023 AM EDT TUE APR 19 2011 WVZ007>011-016>020-028>032-038>040-046-047-192200- /O.EXB.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 1023 AM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF WEST VIRGINIA... CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON... CALHOUN...GILMER...JACKSON WV...ROANE...TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON... LEWIS...PLEASANTS...RANDOLPH...RITCHIE...TYLER...UPSHUR...WIRT AND WOOD. IN WESTERN WEST VIRGINIA...MASON. * UNTIL 6 PM EDT THIS EVENING * ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL...WILL CONTINUE TO PASS FROM WEST TO EAST ACROSS THE WATCH AREA LATE THIS MORNING INTO THIS AFTERNOON. ISOLATED TOTALS OF GREATER THAN 1.5 INCHES OF RAINFALL ARE POSSIBLE. THIS COULD BE ENOUGH TO CAUSE FLOODING. * SUDDEN RISES ON SMALL STREAMS AND CREEKS ARE POSSIBLE. SOME STREAMS COULD EVEN COME OUT OF THEIR BANKS...AFFECTING NEARBY ROADS AND RESIDENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ OHZ066-067-075-076-083>086-192200- /O.EXT.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS 1023 AM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS... ATHENS...GALLIA...JACKSON OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. * UNTIL 6 PM EDT THIS EVENING * ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL...WILL CONTINUE TO PASS FROM WEST TO EAST ACROSS THE WATCH AREA LATE THIS MORNING INTO THIS AFTERNOON. ISOLATED TOTALS OF GREATER THAN 1.5 INCHES OF RAINFALL ARE POSSIBLE. THIS COULD BE ENOUGH TO CAUSE FLOODING. * SUDDEN RISES ON SMALL STREAMS AND CREEKS ARE POSSIBLE. SOME STREAMS COULD EVEN COME OUT OF THEIR BANKS...AFFECTING NEARBY ROADS AND RESIDENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
709 WGUS61 KRLX 191927 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV ISSUED BY NATIONAL WEATHER SERVICE PITTSBURGH PA 327 PM EDT TUE APR 19 2011 OHZ066-067-075-076-083>086-192200- /O.CON.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS 327 PM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST OHIO...INCLUDING THE FOLLOWING AREAS... ATHENS...GALLIA...JACKSON OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. * UNTIL 6 PM EDT THIS EVENING * ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL...WILL CONTINUE TO PASS FROM WEST TO EAST ACROSS THE WATCH AREA LATE THIS AFTERNOON. ISOLATED STORM TOTALS OF GREATER THAN 1.5 INCHES OF RAINFALL ARE POSSIBLE. THIS COULD BE ENOUGH TO CAUSE FLOODING. * SUDDEN RISES ON SMALL STREAMS AND CREEKS ARE POSSIBLE. SOME STREAMS COULD EVEN COME OUT OF THEIR BANKS...AFFECTING NEARBY ROADS AND RESIDENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WVZ007>011-016>020-028>032-038>040-046-047-192200- /O.CON.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 327 PM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON...CALHOUN...GILMER...JACKSON WV... ROANE...TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA... BARBOUR...DODDRIDGE...HARRISON...LEWIS...PLEASANTS... RANDOLPH...RITCHIE...TYLER...UPSHUR...WIRT AND WOOD. IN WESTERN WEST VIRGINIA...MASON. * UNTIL 6 PM EDT THIS EVENING * ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL...WILL CONTINUE TO PASS FROM WEST TO EAST ACROSS THE WATCH AREA LATE THIS AFTERNOON. ISOLATED STORM TOTALS OF GREATER THAN 1.5 INCHES OF RAINFALL ARE POSSIBLE. THIS COULD BE ENOUGH TO CAUSE FLOODING. * SUDDEN RISES ON SMALL STREAMS AND CREEKS ARE POSSIBLE. SOME STREAMS COULD EVEN COME OUT OF THEIR BANKS...AFFECTING NEARBY ROADS AND RESIDENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
906 WGUS61 KRLX 192200 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 600 PM EDT TUE APR 19 2011 OHZ066-067-075-076-083>086-192300- /O.EXP.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS 600 PM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM EDT THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST OHIO WILL EXPIRE AT 6 PM EDT THIS EVENING. RAINS HAVE MOVED OUT OF THE WATCH AREA AND THE THREAT FOR ADDITIONAL FLOODING HAS GREATLY DIMINISHED. THUS...THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE. $$ WVZ007>011-016>020-028>032-038>040-046-047-192300- /O.EXP.KRLX.FF.A.0003.000000T0000Z-110419T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 600 PM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM EDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA WILL EXPIRE AT 6 PM EDT THIS EVENING. RAINS HAVE MOVED OUT OF THE WATCH AREA AND THE THREAT FOR ADDITIONAL FLOODING HAS GREATLY DIMINISHED. THUS...THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 19, 3:54 AM EDT, 54 minutes earlier.
Area forecast discussion, Apr 19, 3:54 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 354 AM EDT TUE APR 19 2011 .SYNOPSIS... WEST TO EAST FRONT IN SOUTHERN OHIO TO NORTHERN WEST VIRGINIA NEARLY STATIONARY THROUGH MORNING...LIFTS NORTH LATE TODAY. COLD FRONT PASSES ON WEDNESDAY. HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... THINK BOUNDARY CURRENTLY LIES JUST SOUTH OF A UNI/CKB LINE. SHOWERS AND STORMS FIRING BEHIND THE BOUNDARY IN AREA OF GOOD H850/H925 MOISTURE CONVERGENCE. NAM/GFS IN GOOD AGREEMENT WITH SEQUENCE OF EVENTS OVER THE NEXT 24 HOURS. SURFACE LOW TRACKS FROM THE CENTRAL PLAINS NORTHEASTWARD TO NEAR DTW BY 12Z WEDNESDAY. NEARLY STATIONARY BOUNDARY IN PLACE MAY SINK A BIT MORE SOUTH THIS MORNING BEFORE STALLING...AND THEN STARTING BACK NORTHWARD AROUND MIDDAY WITH PASSAGE OF H500 VORT ENERGY. BEST H850/H925 MOISTURE CONVERGENCE WILL BE WEST OF AREA TODAY BUT STILL FORESEE GOOD SHRA COVERAGE THROUGH AT LEAST 18Z...ESPECIALLY ACROSS SOUTHEAST OHIO THIS MORNING. FAIRLY IMPRESSIVE TRAIN OF CELLS FROM OUR SOUTHEAST OHIO COUNTIES TO CVG AND BEYOND. STILL A BIT CONCERNED ABOUT RAINFALL TOTALS IN SOUTHEAST OHIO WITH STALLED BOUNDARY AND PWATS PUSHING 1.5 INCHES. HOWEVER...ELECTED TO HOLD OFF ON FLOOD WATCH FOR NOW AS SPACING/SPEED OF INDIVIDUAL CELLS SHOULD BE ENOUGH TO PREVENT ANY SIGNIFICANT TRAINING. WILL MONITOR THIS CLOSELY THOUGH...STILL THINK AT LEAST 0.5 TO 1.0 INCH OF RAIN IS A GOOD BET IN SOME AREAS. CANNOT RULE OUT A SHOTGUN FFA ISSUANCE. HUNG ON TO SOME LOWER CHANCE POPS SOUTH OF THE MAIN COMPLEX INTO THE AFTERNOON HOURS. WHILE SOME INSTABILITY DEVELOPS IN VERTICAL PROFILES...WONDER HOW MUCH ACTIVITY WILL BE ABLE TO POP IN THE WARM SECTOR AS BUFKIT SOUNDINGS SHOW LOCATIONS STRUGGLING TO KEEP CAP OUT OF THE PICTURE. ANY STORMS THAT DO DEVELOP HAVE A POTENTIAL OF CREATING SOME WIND GUSTS WITH INVERTED V PROFILE IN LOWER LEVELS. AT OR BELOW THE COOLER MOS MAX TEMPS ACROSS THE BOARD. RELATIVE LULL TONIGHT IN THE WARM SECTOR ONCE DIURNAL INSTABILITY DECREASES...AND CLOUDS SHOULD ALSO BREAK SOMEWHAT. WITH SURFACE LOW PASSING TO THE WEST...GRADIENT TIGHTENS AND LOW LEVEL JET CRANKS UP...50-60KTS AT H850 AFTER 06Z. INVERSION SHOULD BE ABLE TO KEEP THESE WINDS ALOFT FOR THE MOST PART EARLY ON. ATTENTION THEN TURNS TO EXPECTED PREFRONTAL CONVECTIVE LINE...WHICH MAY ARRIVE AFTER 08Z. SPC HAS WESTERN COUNTIES IN SLIGHT SEVERE RISK. STRONG/MOSTLY UNIDIRECTIONAL WIND FLOW POINTS TO DAMAGING WIND RISK...AND ENOUGH INSTABILITY MAY BE PRESENT IN SOUTHEAST OHIO AT LEAST...BUT WONDER IF STORMS CAN ROOT INTO BOUNDARY LAYER THIS FAR EAST AT THIS TIME OF NIGHT. NEVERTHELESS...BROUGHT CATEGORICAL POPS TO JUST EAST OF OHIO RIVER BY 12Z AND ADDED GUSTY WINDS TO THUNDERSTORMS. MOSTLY AT OR ABOVE THE WARMER MOS MIN TEMPS TONIGHT WITH GOOD MIXING. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... LOW LEVEL MOISTURE CONVERGENCE STILL WEAKENS AROUND FRONTAL BOUNDARY AS IT PASSES ON WEDNESDAY. STILL FIGURING ON THE LEFTOVERS FROM THE STRONGER OVERNIGHT CONVECTION PUSHING DEEPER INTO OUR CWA AFTER 12Z. HOWEVER...THAT IS NOT THE FRONT. A SECONDARY BATCH OF SHOWERS AND THUNDERSTORMS FIGURED ON THE FRONT. BASING THE FORECAST ON THE FRONT ALONG A CKB-CRW-LOUISA LINE BY 18Z...THEN INTO OUR SW VA COUNTIES BY 00Z. WITH THIS TIMING...THINK SOME REDEVELOP POSSIBLE IN THE THUNDERSTORMS FOR OUR SOUTHERN ZONES FOR THE AFTERNOON. WAS A BIT FASTER LOWERING POPS AND BRINGING SOME CLEARING INTO OUR OHIO RIVER VALLEY COUNTIES WEDNESDAY AFTERNOON. AS A RESULT...WAS ALSO COOLER WEDNESDAY NIGHT FOR AREAS FROM HTS-CRW ON NORTH. SOME 30S POSSIBLE IN INTERIOR SOUTHEAST OHIO AND RURAL WEST VIRGINIA. TRYING TO HOLD POPS DRY ON THURSDAY FOR MOST COUNTIES...THOUGH HAVE SOME 20 TO 30 POPS SNEAKING BACK INTO OUR SOUTHERN COUNTIES THURSDAY AFTERNOON. WAS FASTER SPREADING POPS BACK NORTH...WITH WARM FRONTAL ACTION THURSDAY NIGHT INTO FRIDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ZONAL FLOW ALOFT ACROSS THE CONUS WITH A SERIES OF EMBEDDED... PROGRESSIVE UPPER TROUGHS CONTINUES. IT ALSO CONTINUES TO BE TRICKY ON HANDLING THE TIMING AND AMPLITUDE OF THE SYSTEMS COMING OFF THE PACIFIC AND MOVING ACROSS THE NATION...AS SEEN BY MODEL DISCREPANCIES. AGAIN...A BLEND OF THE MODELS IS USED FOR DETAILS...WHICH MEANS CONFIDENCE IS NOT HIGH. CURRENT SCENARIO HAS HIGH PRESSURE MOVING RAPIDLY EAST THURSDAY NIGHT WITH A WARM FRONT LIFTING NORTHWARD AHEAD OF THE NEXT SYSTEM. THIS WILL BRING OVERRUNNING SHOWERS AND PERHAPS SOME THUNDERSTORMS MAINLY LATER THURSDAY NIGHT AND FRIDAY...TENDING TO LIFT NORTH LATE IN THE DAY FRIDAY WITH THE FRONT. WARM SECTOR FRIDAY NIGHT INTO SATURDAY AHEAD OF A COLD FRONT...WHICH WILL MOVE EASTWARD ACROSS OUR AREA LATER SATURDAY AND SATURDAY NIGHT. THUS...THE THREAT FOR SCATTERED SHOWERS IN THE WARM SECTOR CONTINUES...AND INCREASES ALONG AND AHEAD OF THE COLD FRONT SATURDAY. MODELS INDICATING THE FRONT WILL RETURN NORTHWARD SUNDAY AND BRING US BACK INTO THE WARM SECTOR BY MONDAY...CONTINUING THE THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS. IN SUMMARY...AN UNSETTLED PERIOD WITH TEMPERATURES NEAR SEASONABLE LEVELS. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... VFR FOR THE MOST PART EARLY ON...SAVE FOR MAINLY ISOLATED SHOWERS AND THUNDERSTORMS IN A FEW POCKETS. FRONT DROPS SOUTHWARD SLOWLY THIS MORNING AND STALLS FOR A TIME ACROSS SOUTHEAST OHIO/NORTHERN WEST VIRGINIA BEFORE LIFTING BACK NORTH LATER TODAY. WENT WITH MVFR/TEMPO IFR NEAR THE BOUNDARY IN SHRA/TSRA...MAINLY NORTH OF CRW/HTS. EXPECT MOST AREAS TO IMPROVE BACK TO VFR BY 20Z OR SO AS BOUNDARY LIFTS NORTH AND CWA GETS INTO WARM SECTOR. VFR UNTIL AFTER 09Z...WHEN A LINE OF SHOWERS AND STORMS WILL BE RUSHING TOWARD THE OHIO RIVER AHEAD OF A FRESH COLD FRONT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: SHOWERS AND THUNDERSTORMS TUESDAY MAY PRESS FARTHER SOUTH THAN CURRENTLY EXPECTED...BASED ON INFLUENCES OF INITIAL WAVE OF RAINFALL IN THE MORNING. TIMING OF LATE TUESDAY NIGHT STORMS IS ALSO IN QUESTION. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 04/19/11 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H M H PKB CONSISTENCY H H H H M M M L M M M M CKB CONSISTENCY H H H H H H H M M M M M AFTER 06Z WEDNESDAY... IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT INTO WEDNESDAY...AS COLD FRONT COMES THROUGH. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL NEAR TERM...CL SHORT TERM...KTB LONG TERM...JMV AVIATION...CL
Hazardous weather outlook, Apr 19, 4:41 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 441 AM EDT TUE APR 19 2011 VAZ003-004-WVZ024>028-032>040-046-047-200845- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 441 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-029>031- 200845- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-GILMER-LEWIS- HARRISON- 441 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. RAIN AMOUNTS WILL BE MONITORED BOTH THIS MORNING AND AGAIN OVERNIGHT INTO WEDNESDAY. IF REPETITIVE SHOWERS APPEAR MORE LIKELY OVER PREVIOUSLY WET COUNTIES...A FLASH FLOOD WATCH...OR SHORT FUSE FLASH FLOOD WARNINGS...MAY BE POSTED. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS MORNING...THEN AGAIN OVERNIGHT TONIGHT INTO WEDNESDAY MORNING. STRONG WIND GUSTS OR LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN AMOUNTS WILL BE MONITORED INTO WEDNESDAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:51 AM EDT | Special Weather Statement | RLX | Lawrence | 49 min |
| Apr 19, 10:06 AM EDT | Areal Flood Warning | RLX | Athens | 4 hr |
| Apr 19, 2:43 PM EDT | Areal Flood Warning | RLX | Athens | 3 hr |
| Apr 19, 2:50 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 40 min |
| Apr 19, 3:22 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Washington | 38 min |
| Apr 19, 3:37 PM EDT | Areal Flood Warning | RLX | Perry | 3 hr |
| Apr 19, 4:31 PM EDT | River Flood Warning | RLX | Athens | 67 hr |
| Apr 19, 6:47 AM EDT | Special Weather Statement | RLX | Jackson, Mason, Putnam, Roane, Wirt | 43 min |
| Apr 19, 7:20 AM EDT | Special Weather Statement | RLX | Cabell, Mason | 25 min |
| Apr 19, 9:10 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Randolph, Upshur | 28 min |
| Apr 19, 12:09 PM EDT | Areal Flood Warning | RLX | Harrison | 4 hr |
| Apr 19, 12:14 PM EDT | Areal Flood Warning | RLX | Doddridge | 4 hr |
| Apr 19, 12:18 PM EDT | Areal Flood Warning | RLX | Barbour, Taylor | 4 hr |
| Apr 19, 1:05 PM EDT | Areal Flood Warning | RLX | Calhoun, Gilmer, Ritchie, Wirt | 4 hr |
| Apr 19, 3:50 PM EDT | Areal Flood Warning | RLX | Barbour, Taylor | 2 hr |
| Apr 19, 4:08 PM EDT | Areal Flood Warning | RLX | Harrison | 2 hr |
Nearby
Flash Flood Watches in West Virginia, 2011Flash Flood Watches in Ohio, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.